MAUDE Adverse Event Report: CONMED MERLIN GREAT WHITE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED MERLIN GREAT WHITE; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 42GRW-ME-ZZ
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event of ¿the tip broke¿ was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 report, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the device 42grw-me-zz merlin great white, bendable to 30° shaver blade, 4.2 mm was being used on 4feb26 during a posterior cruciate ligament and ¿the tip broke.¿ per further assessment "the device fragmented and was successfully retrieved." there was no impact or injury to the patient or user.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
MERLIN GREAT WHITE
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key24662568
Report Number1017294-2026-00031
Device Sequence Number9198350
Product Code GFA
UDI-Device Identifier10845854033715
UDI-Public(01)10845854033715(17)300514(10)1460840
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42GRW-ME-ZZ
Device Lot Number1460840
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient EthnicityNon Hispanic